MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Model Number PNML6F088904-R
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a neuron max 6f 088 long sheath (neuron max), a penumbra system red 72 reperfusion catheter (red72), a neuron select catheter 6f (6f select), and a guidewire.During the procedure, the physician used the neuron max and 6f select to gain access to the target vessel.Upon removal of the 6f select, the physician kinked the neuron max near the hub.Then the physician attempted to advance the red72 through the neuron max; however, the red72 would not advance.Therefore, the neuron max was removed.The procedure was completed with one pass using the same red72, a penumbra system 3max reperfusion catheter (3maxc), and a bmx96 access system (benchmark max).There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned neuron max confirmed a kink near the hub.This damage was reported to have occurred during removal of the 6f select from the neuron max during the procedure.If the neuron max is forcefully mishandled at extreme angles during use, damage such as a kink may occur.During functional testing, a demonstration 6fselect was unable to advance through the neuron max due to the kink near the hub.Further evaluation revealed ovalizations throughout the length of the neuron max.This damage was likely incidental to the reported complaint and may have occurred during packaging for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12651681
Report Number3005168196-2021-02287
Device Sequence Number18219391
Product Code DQY
UDI-Device Identifier00815948022393
UDI-Public00815948022393
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2024
Device Model NumberPNML6F088904-R
Device Catalogue NumberPNML6F088904
Device Lot NumberH11094
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2021
Supplement Date Received by Manufacturer10/19/2021
Initial Report FDA Received Date10/18/2021
Supplement Report FDA Received Date11/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale
Date Report Sent to FDA01/01/2005